Has anyone had over 101 fever after radiation treatment has ended?

My husband had chills last night and went to his doctor today. He told her he wasn't feeling right but she hydrated him and sent him home.

I just took his temp and it's 101.9

I gave him his meds that he had in case of a temp and called his doctor.

She said two advil and she'll see him in the morning.....

truly.

Has anyone had a fever like this after and what was it?

Report post

6 replies. Join the discussion

Does he have pic line or port? My husband's pic line got infected and he ran a fever. A fever over 101.7 should be cause for concern. Do you have an on call doc to talk to? I had to go get antibiotics in the middle of the night for my husband. You should call someone because it could shoot up really high in the night.

Report post

correction, if he's having chemo it's 100.5 that you should call a doctor. If he's having chemo and his blood count is down he could get an infection easily.

Report post

he's actually taking a break from chemo as of last week for 6 weeks and he has a port. His port was bleeding a little more today after his hydration but it seems to do that from time to time.

I have been monitoring it throughout the night and it has stayed the same.

I gave him some oregano and a Levaquin that the doc prescribed when he started his treatment just in case he developed a fever.

His blood count is good but his doc said she may give him something tomorrow to boost his white blood cells to help fight any infection it might be.

I feel so bad for him. It seems like it's just another one of those things that you can try and make them feel better but can't really do much?

Report post

When my husband started having a high temp it was from infection in his port and blood clots in the arm and neck. That put us in the hospital for 9 days. Levaquin didn't touch the infection. I would watch your husband carefully and don't let the Dr blow it off until you get answers. \
Good luck and God bless you and your husband.

P

Report post

Yes they gave my husband levaquin at first too and it worked for a while but the infection came back and he had to get a huge shot plus a drip of stronger stuff. The odd thing is his labs didn't show an infection but the doc said he had encountered that before. pic lines and ports are notorious for infections and there's a lot of staph around these days so if he continues to feel sick and has a fever, even a low grade one, make them do something. It was an alert nurse who figured out my husband's pic line was the problem. Every one else tried to blow us off. He had the line removed and got better overnight.

Report post

dear truelove- my husband had a high fever and chills on the day before his last radiation treatment. it was not an infected port. it was some other name that they called it- due to radiation, etoposide and a very low white blood count. he too landed in the hospital for 5 days. he was really really sick. they gave him 3 strong antibiotics in the iv and by day 6 he started to come around. please do be VERY careful and if you think he needs to be admitted, insist on seeing an infectious disease doctor in consultation at the hospital. good luck. arlene

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Photo of Dave Grant

The Lung Cancer Survivors Support Community has provided support for patients, caregivers, families and friends since 2006. We welcome over 600 new members every month in the fight against lung cancer.

ALK mutations and lung cancer

Join the discussion about ALK mutations and lung cancer

Things you can do

Discussion topics

Community leaders